I take my Claritin allergy pill, birth control (Aviane), vitamin E liquid, baby aspirin, AZO yeast tablets and fiber tablets all in one gulp. My boyfriend says it isn't good to mix medicines. Is what I'm doing safe?
Your boyfriend is partially right. It is not good to mix medications without checking with your doctor or pharmacist first. This applies to prescription medication as well as natural remedies and over the counter products. That it is why it is so important to keep your doctor(s) updated with the medication that you are taking each time you visit. This way he/she can pick up on any possible complications or know what medications to avoid when prescribing.
Adverse drug interactions have been responsible for millions of emergency room visits over the years sometimes resulting in death. Certain medications when they interact can also prevent a medication from doing its job or make the side effects significantly worse.
If you want to check your medications now there are tools on the internet where you can enter your medications and find out if there are complications. One site that TeenHealthFX would recommend is the University of Maryland Medical Center Drug Checker